MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 6X7CM CTN 100; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 6X7CM CTN 100; TAPE AND BANDAGE, ADHESIVE
Model Number 66024007
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Local Reaction (2035); Skin Tears (2516)
Date of Event 06/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after insulin pump therapy, the patient started experiencing redness and skin stripping about a couple of months ago.Patient uses skin-prep wipes to prepare for cannulation site and iv3000 1 hand 6x7cm to fixate the catheter and protect insertion site, so this adverse event could have been caused by either.Patient, who has been using our products for about 20 years, also claims that quality of such products has decreased recently, so they are not fulfilling their function to protect skin as they should.It is unknown how the patient has been alleviating/treating the injured skin.
 
Additional Manufacturer Narrative
It was reported that, after insulin pump therapy, the patient started experiencing redness and skin stripping about two months ago.Patient uses skin-prep wipes to prepare for cannulation site and iv3000 1 hand 6x7cm to fixate the catheter and protect insertion site, so this adverse event could have been caused by either.Patient, who has been using our products for about 20 years, also claims that quality of such products has decreased recently, so they are not fulfilling their function to protect skin as they should.Patient is now using no sting skin-prep products so the area affected area has improved and patient is now satisfied.The device was used for treatment and was returned for analysis.The returned samples showed no issues and functioned as expected.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.The batch records were reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A complaint history review revealed a small number of similar instances in the last three years.A risk management review concluded that the sequence of events described in this complaint are not contained in the relevant risk files.There is insufficient information within the complaint description and further information included in this complaint to provide a causal link between events and the product therefore no update to the risk files is warranted.A clinical review concluded that the information provided is insufficient to determine whether the patient¿s symptoms, signs or outcome are due to a pre-existing or concurrent medical or surgical condition or procedure, or to an adverse reaction to or experience with the device, one or more of its components, or its intended therapeutic action.Probable root cause is that the patient experienced an allergic reaction to one of the components in the devices.As it states that the patient saw an improvement when changing to the non-sting skin preparation wipes, it is likely that the reaction was to the skin preparation wipes rather than the iv3000.The users of the reported product are advised to consult the ifu, to prevent future occurrences of the reported issue.This guide provides comprehensive instructions of the operation, use and limitations of the device, including advice on skin preparation.This investigation is now complete, with no corrective actions required.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products internal complaint reference number: (b)(4).
 
Additional Manufacturer Narrative
The device was used in treatment was not returned for evaluation, with all information provided we have not been able to establish a relationship between the device and the reported event or determine a root cause.Probable root cause may include patient sensitivity to product.The manufacturing records show no evidence that the product did not meet the specification at the time of manufacture.A complaint history review found further instances of the reported event.The associated risk files contain details relating to harm.However, the clinical review has not established a causal link.Additional rmr is not required.Instructions for use contains recommendations and precautionary statements for proper use of product.This investigation is now complete with no further action deemed necessary.Smith and nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
IV3000 1 HAND 6X7CM CTN 100
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
MDR Report Key12057851
Report Number8043484-2021-01552
Device Sequence Number4203116
Product Code KGX
UDI-Device Identifier05000223417383
UDI-Public05000223417383
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Model Number66024007
Device Catalogue Number66024007
Device Lot Number1939
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer10/15/2021
05/11/2022
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date10/15/2021
05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexFemale